Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 42, NWS Corpus Christi, TX

August 25, 20114 counties in Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Aug 25, 2011, 4:31 PM CDT for 4 counties in Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2011, 4:31 PM CDT (21:31 UTC)
Expired
Aug 25, 2011, 5:30 PM CDT
In force
59 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon

Counties Duval County, TX, La Salle County, TX, McMullen County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 125 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3146 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3146 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-44 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
-3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WUUS54 KCRP 252131
SVRCRP
TXC131-283-311-479-252230-
/O.NEW.KCRP.SV.W.0042.110825T2131Z-110825T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
431 PM CDT THU AUG 25 2011

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DUVAL COUNTY IN SOUTH CENTRAL TEXAS
  LA SALLE COUNTY IN SOUTH CENTRAL TEXAS
  WESTERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS
  EASTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 530 PM CDT

* AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 11 MILES EAST OF FOWLERTON TO SEVEN SISTERS...OR ALONG A LINE
  EXTENDING FROM TILDEN TO 8 MILES NORTHEAST OF FREER...AND MOVING
  WEST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FOWLERTON...
  BRUNI...
  LOS ANGELES...
  OILTON...
  FORT EWELL SITE...
  AGUILARES...
  COTULLA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 2727 9911 2849 9928 2857 9862 2728 9842
      2727 9853 2733 9853 2736 9858 2733 9860
      2733 9862 2735 9864 2735 9879 2727 9879
TIME...MOT...LOC 2131Z 091DEG 35KT 2849 9871 2796 9858

$$

MB
1 follow-up statement
446 
WWUS54 KCRP 252157
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
457 PM CDT THU AUG 25 2011

TXC131-283-311-479-252230-
/O.CON.KCRP.SV.W.0042.000000T0000Z-110825T2230Z/
DUVAL-LA SALLE-MCMULLEN-WEBB-
457 PM CDT THU AUG 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR EASTERN WEBB...WESTERN MCMULLEN...LA SALLE AND WESTERN DUVAL
COUNTIES...

AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM LOS ANGELES TO 14 MILES NORTHWEST OF FREER...OR ALONG
A LINE EXTENDING FROM 17 MILES EAST OF COTULLA TO 14 MILES NORTHWEST
OF FREER...MOVING WEST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OILTON...
  FORT EWELL SITE...
  AGUILARES...
  COTULLA...

LAT...LON 2727 9911 2849 9928 2857 9862 2728 9842
      2727 9853 2733 9853 2736 9858 2733 9860
      2733 9862 2735 9864 2735 9879 2727 9879
TIME...MOT...LOC 2157Z 091DEG 35KT 2849 9900 2796 9887

$$

MB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:16 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 25, 3:16 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
316 PM CDT THU AUG 25 2011

.SHORT TERM (TONIGHT THROUGH FRIDAY)...MID LEVEL VORT WILL CONTINUE
TO TRACK SOUTHWEST ACROSS THE CWA THROUGH THE REMAINDER OF THE
AFTERNOON. ORGANIZED CLUSTER OF STRONG TO SEVERE STORMS BEING
ENHANCED BY STEEP LOW LEVEL LAPSE RATES...MODEST DEEP LAYER
SHEAR...AND IS RIDING DOWN AXIS OF STRONG INSTABILITY JUST INLAND
(3200 J/KG OBSERVED ON 18Z CRP SOUNDING). DAMAGING WIND THREAT WILL
CONTINUES TO BE THE PRIMARY THREAT THROUGH THE LATE AFTERNOON...
ESPECIALLY ACROSS SOUTHWEST REFUGIO...SOUTHERN BEE...WESTERN SAN
PATRICIO COUNTIES OVER THE NEXT HOUR...AND POSSIBLY NORTHWEST
NUECES. IN ADDITION...WIND GUSTS BRINGING DOWN POWERLINES AND
CLOUD TO GROUND LIGHTNING STRIKES HAVE BEEN PRODUCING SEVERAL
SMALL WILDFIRES. THE THREAT THROUGH THE LATE AFTERNOON AND EVENING
HOURS WILL SHIFT INTO THE CENTRAL COUNTIES WITH THE SEABREEZE
PUSHING INLAND AND INTO THE RIO GRANDE PLAINS. VORT EXITS WEST OF
THE CWA AFTER MIDNIGHT...AND WITH LOSS OF HEATING AFTER SUNSET
CONVECTION SHOULD GRADUALLY END. ISOLATED SHOWERS POSSIBLE AFTER
MIDNIGHT AND THROUGH TOMORROW MORNING OVER THE GULF WATERS.
OTHERWISE A MAINLY DRY DAY TOMORROW...EXCLUDING A STRAY SHOWER
ALONG THE SEABREEZE.

&&

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...A MID LEVEL RIDGE AXIS
WILL APPROACH FROM THE NORTH ON SATURDAY IN AXIS...AND WILL BE
SOMEWHAT RELATED TO THE INTERACTION BETWEEN HURRICANE IRENE AND THE
SPRAWLING MID LEVEL RIDGE OVER THE FOUR CORNERS REGION. AS THE RIDGE
AXIS APPROACHES...LOW AND MID LEVEL FLOW WILL TURN TO THE NORTHEAST
BRINGING IN SLIGHTLY WARMER AIR ALOFT. THE SEA BREEZE WILL ALSO HAVE
LITTLE INLAND MOVEMENT ON SATURDAY. THESE TWO FACTORS WILL ALLOW
TEMPS TO REACH THE HIGHEST MARKS SO FAR THIS SUMMER ACROSS MOST
LOCATIONS. AS THE MID LEVEL RIDGE MOVES THROUGH ON SUNDAY
MORNING...THE LOW AND MID LEVEL FLOW MAY TURN TO THE NORTH OR
NORTHWEST AND ALLOW EVEN WARMER TEMPERATURES TO OCCUR FOR SUNDAY
AFTERNOON. CONFIDENCE IS HIGH THAT RECORD TEMPERATURES WILL OCCUR
FOR SATURDAY AND SUNDAY.

A TRANSITION TO EASTERLY OR SOUTHEASTERLY FLOW IS EXPECTED TO BEGIN
ON MONDAY WITH TEMPERATURES BEGINNING TO MODERATE BY TUESDAY AND
WEDNESDAY. MODELS ARE ALSO HINTING AT AN AREA OF DEEPER MOISTURE
MOVING TOWARD THE AREA FROM THE YUCATAN TOWARDS THE END OF THE
PERIOD.

MLG/77

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    77 100  76 103  78  /  10  10   0   0   0
VICTORIA          76 103  74 106  75  /  10  10   0   0   0
LAREDO            79 106  79 108  80  /  30  10   0   0   0
ALICE             74 104  74 107  76  /  10  10   0   0   0
ROCKPORT          81  96  79  97  80  /  10  10   0   0   0
COTULLA           76 105  77 108  77  /  20  10   0   0   0
KINGSVILLE        75 101  76 107  76  /  10  10   0   0   0
NAVY CORPUS       79  94  79  96  79  /  10  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM
MG/77...LONG TERM
Hazardous weather outlook, Aug 25, 5:38 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
538 AM CDT THU AUG 25 2011

TXZ229>234-239>247-261045-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
538 AM CDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON...WHICH
COULD PRODUCE WIND GUSTS 40 MPH OR MORE. AFTERNOON AND EARLY
EVENING HEAT INDICES BETWEEN 105 AND 109 DEGREES ARE AGAIN
EXPECTED AGAIN. A FEW LOCATIONS COULD BRIEFLY REACH 110 DEGREES
FOR AN HOUR OR TWO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MAXIMUM HEAT INDEX VALUES OF 105 TO 109 DEGREES CAN BE EXPECTED EACH
AFTERNOON ACROSS SOUTH TEXAS. HEAT INDICES COULD EXCEED 110
DEGREES OVER MANY LOCATIONS ON SATURDAY. OTHERWISE...NO OTHER
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-261045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
538 AM CDT THU AUG 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE WATERS THIS
AFTERNOON...PRODUCING WIND GUSTS TO 30 KNOTS. NO OTHER HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/PZ

In the hours before

Local storm report, Aug 25, 3:00 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
300 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TSTM WND DMG     SW VICTORIA             28.82N 96.98W
08/25/2011                   VICTORIA           TX   PUBLIC

            PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
            APPROX.

&&

HART
Local storm report, Aug 25, 3:19 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     SW VICTORIA             28.82N 96.98W
08/25/2011                   VICTORIA           TX   PUBLIC

            PINE TREE 8 TO 10 INCHES IN DIAMETER DOWNED. TIME IS
            APPROX.

&&

HART
Local storm report, Aug 25, 3:42 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
342 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND DMG     SE PORT LAVACA          28.61N 96.62W
08/25/2011                   CALHOUN            TX   LAW ENFORCEMENT

            TWO STORY HOUSE SUSTAINED SIGNIFICANT DAMAGE NEAR ALAMO
            BEACH. NWS SURVEY TEAM ENROUTE THIS EVENING.

&&

HART
Local storm report, Aug 25, 3:58 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
358 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND GST     CORPUS CHRISTI          27.71N 97.29W
08/25/2011  M59 MPH          NUECES             TX   ASOS

            59 MPH GUST RECORDED AT CORPUS CHRISTI ASOS.

&&

HART
Local storm report, Aug 25, 4:01 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
401 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     WATER SPOUT      5 N CORPUS CHRISTI      27.78N 97.29W
08/25/2011                   GMZ230             TX   TRAINED SPOTTER

            BRIEF WATERSPOUT REPORTED ON CORPUS CHRISTI BAY. REPORT
            STATED IT HAD LIFTED.

&&

HART
Local storm report, Aug 25, 4:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
425 PM CDT THU AUG 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     3 NW TAFT               28.01N 97.43W
08/25/2011                   SAN PATRICIO       TX   PUBLIC

            POWERPOLE BLOWN DOWN ON RAILROAD TRACK.

&&

HART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 1:26 PM CDTTornado WarningCRPCalhoun34 min
Aug 25, 1:47 PM CDTSevere Thunderstorm WarningCRPCalhoun, Victoria58 min
Aug 25, 2:04 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio56 min
Aug 25, 2:08 PM CDTSevere Thunderstorm WarningCRPCalhoun, Goliad, Refugio, Victoria67 min
Aug 25, 2:43 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio62 min
Aug 25, 3:02 PM CDTSevere Thunderstorm WarningCRPBee, Live Oak, Refugio, San Patricio43 min
Aug 25, 3:05 PM CDTSevere Thunderstorm WarningCRPRefugio, San Patricio40 min
Aug 25, 3:21 PM CDTSevere Thunderstorm WarningCRPNueces, Refugio, San Patricio54 min
Aug 25, 3:35 PM CDTSevere Thunderstorm WarningCRPAransas, Jim Wells, Live Oak, Nueces, Refugio, San Patricio55 min
Aug 25, 3:38 PM CDTSpecial Marine WarningCRP3 hr
Aug 25, 3:46 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak, McMullen59 min
Aug 25, 4:04 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg, Nueces56 min
Aug 25, 4:17 PM CDTAreal Flood AdvisoryCRPJim Wells, Nueces, San Patricio88 min
Aug 25, 5:00 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.